MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS HEMAGARD KNITTED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number HGKAX0808
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the product is available for investigation, it should be returned to intervascular for examination once released by mhra.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.Moreover, the review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications (< 5 ml/cm²/min).One retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).The review of post marketing historical data indicated that no other similar complaint was reported for the same lot number.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
The event took place during an axillo-bifemoral graft operation for a patient with bilateral critical limb ischemia.After tunneling the graft, the surgeon checked for patency (no kinking) with water.There was a good flow but water was leaking from the graft throughout.The surgeon felt it would still leak profusely with blood flowing through the graft therefore it was unsafe to use the graft which carries a significant risk for bleeding.The graft was therefore not used and a different graft was used to complete the surgery.
 
Additional Manufacturer Narrative
Corrected data: block h.10 for the fu1.An amendment of the laboratory conclusion was made.Hereinafter the amended conclusion."this segment corresponds to a non-implanted graft which have been in contact with human blood.No defect in the textile structure were observed which could explain the excessive permeability noticed during the implantation.Since the graft is impregnated at some points with blood the permeability can¿t be verified at these areas.".
 
Event or Problem Description
During axillo-bifemoral graft operation for a patient with bilateral critical limb ischemia, the surgeon tried to use a dacron graft 8 mm axillo-bifemoral graft.After tunnelling the graft, the surgeon was checking the graft patency and exclude kinking by injection of heparin saline.The graft was very porous and didn't hold the fluid inside.He felt that it was unsafe to use the graft which carries a significant risk for bleeding.Therefore, the graft was not used and another kind of graft material was used.
 
Additional Manufacturer Narrative
Corrected data: block b.1, b.2 & h.1.Note that block b.5 has been reworded based on the report sent by the user facility to the mhra.(10/213) the involved device was sent to an external and independent laboratory for examination.A macroscopic analysis was performed.- as part of its pre-cleaning macroscopic observation, the laboratory mentioned that: " a degradation of the graft by the transport and storage can¿t be excluded, since the prosthesis was not immersed in a formalin solution.".- the macroscopic observations showed that: "this segment is at some points impregnated with blood.The lumen is clear and the three extremities have been clean cut probably during the implantation.No defect in the textile structure have been observed during the analysis.".- the laboratory concludes that: "this segment corresponds to a non-implanted graft which have been in contact with human blood.No defect in the textile structure have been observed during the analysis which could explain the bleeding noticed during the implantation.Since the graft is impregnated at some points with blood the permeability can¿t be verified at these areas.".(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
The corporate medical officer reviewed the case.His assessment is as follows: "the surgeon tested the graft with saline before implant.He deemed the graft very porous and decided to not proceed with the implant.He completed the axillo by-femoral procedure with another unspecified graft.The report, from the analysis of the graft returned, did not show any structural anomaly that could justify an increased porosity.It is unclear what criteria was used to deem the device unsafe.Based on the results of the analysis of the graft there is no evidence to support any concerns regarding the graft¿s performance.".Based on this medical assessment and on fda definitions/guidance, this event was reclassified as a product problem/malfunction.No adverse event occurred to the patient, the user intervened before there was any harm to the patient.Corrected data: blocks b1, b2 and h1.(67) the cause of the event remains unknown.However, the conducted investigation and testing performed suggest that the product was not defective at the time of manufacturing.

Brand Name
HEMAGARD KNITTED
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat
MDR Report Key8674207
Report Number1640201-2019-00031
Device Sequence Number2349254
Product Code DSY
UDI-Device Identifier00384401015109
UDI-Public00384401015109
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/30/2023
Device Model NumberHGKAX0808
Device Catalogue NumberHGKAX0808
Device Lot Number18G26
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer07/09/2019
08/06/2019
10/07/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date08/02/2019
09/05/2019
10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;